Your browser doesn't support javascript.

Portal Regional da BVS

Informação e Conhecimento para a Saúde

Home > Pesquisa > ()
XML
Imprimir Exportar

Formato de exportação:

Exportar

Email
Adicionar mais destinatários
| |

Anaphylaxis to beta-lactam antibiotics at pediatric age: Six-year survey.

Artigo em Inglês | MEDLINE | ID: mdl-30249451

INTRODUCTION:

Beta-lactams are the most frequently used antibiotics in pediatric age. Anaphylactic reactions may occur and need to be properly studied, but studies in children are scarce.

OBJECTIVE:

Characterization of case reports of anaphylaxis in children referred to an allergy department with suspected beta-lactams hypersensitivity.

MATERIALS AND METHODS:

Retrospective analysis of all children referred to our Drug Allergy Center with suspected beta-lactams hypersensitivity between January 2011 and December 2016. Description of the drug allergy work-up performed studied according to standardized diagnostic procedures of ENDA/EAACI, including specific-IgE assay, skin prick and intradermal tests and diagnostic/alternative drug challenge tests.

RESULTS:

146 children with suspected beta-lactams hypersensitivity were studied, and in 21 (14.4%) the diagnosis was confirmed. In all of them, except for three children, an alternative beta-lactam was found. In seven children (33.3% of those with confirmed beta-lactams hypersensitivity) anaphylaxis was confirmed, and all of them described reactions with cutaneous and respiratory or gastrointestinal involvement. The culprit drug was amoxicillin in six and flucloxacillin in one. In this sample, we also performed oral challenge with cefuroxime, being negative in all cases. Almost all cases of confirmed anaphylaxis (six from seven cases) were IgE mediated, with positive skin tests despite negative serum specific-IgE.

CONCLUSIONS:

Allergic reactions to beta-lactams, although rare in children, require a detailed clinical history and a specialized drug allergy work-up to allow a correct diagnosis as well as to avoid the possibility of a potential life-threatening reaction and provide alternative drugs.